Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at May 13, 2007, 4:40 PM MDT for Montezuma County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2007, 4:40 PM MDT (22:40 UTC)
- Expired
- May 13, 2007, 5:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Montezuma County, CO
The radar
The Grand Junction radar (KGJX), 195 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3024 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:47 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 13, 1:47 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 147 PM MDT SUN MAY 13 2007 .SHORT TERM (TONIGHT THROUGH TUESDAY)... SOUTHWEST FLOW WILL CONTINUE TO THE DOMINATE WEATHER PATTERN IN THE SHORT TERM. WEAK EMBEDDED WAVES WILL MOVE NORTHEAST IN THIS FLOW THROUGH MONDAY. EXPECT ISOLATED/SCATTERED COVERAGE THIS EVENING...BUT WITH VERY DRY SUB-CLOUD LAYER...GUSTY WINDS TO 45 MPH AND LIGHTNING WILL BE MAIN HAZARDS FROM THESE HIGH BASED STORMS. POPS WILL DIMINISH OVERNIGHT BUT EXPECT ANOTHER ROUND OF CONVECTION BY MONDAY AFTERNOON AND EARLY EVENING AS DIURNAL HEATING DESTABILIZES THE ENVIRONMENT. IN ADDITION...A WEAK SURFACE BOUNDARY ACROSS THE NORTHERN SECTIONS WILL SLOWLY SAG SOUTH DURING THE DAY. THIS FRONT SHOULD PROVIDE SOME ADDITIONAL FORCING BUT WITH LIMITED MOISTURE ONLY EXPECT SLIGHT CHANCE/CHANCE POPS FOR MONDAY AFTERNOON AND EARLY EVENING BEFORE DISSIPATING OVERNIGHT. MODELS ARE SHOWING MUCH DRIER AIR BEHIND THE FRONT...SO HAVE DECREASED CLOUDS AND POPS ACROSS THE NORTH ON TUESDAY AFTERNOON WITH SLIGHT CHANCE/CHANCE POPS REMAINING OVER SOUTHERN HALF OF CWA. FORECASTED HIGH TEMPERATURES ARE A FEW DEGREES COOLER ON TUESDAY BEHIND THE FRONT. .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... RATHER PERSISTENT PATTERN EXPECTED AND MADE LITTLE CHANGE TO THE CURRENT FORECAST GRIDS. MODELS SEEM IN BETTER AGREEMENT ON LARGE SCALE PATTERN TODAY THAN YESTERDAY...WITH RIDGING OVER THE WEST AND GULF OF ALASKA TROUGH MOVING INTO B.C/PAC NW NEXT SAT-SUN. WEAK TROUGHING OVER THE SRN GREAT BASIN FADES WED BUT ENOUGH MID-LEVEL MOISTURE AND SW UPSLOPE FLOW AND INSTABILITY TO KEEP CHANCE WORDING FOR THE MTNS WED. SOME MOISTURE WILL CONTINUE TO CIRCULATE UNDER THE HIGH THROUGH THU-SUN...SO A SLIGHT CHANCE FOR DIURNALLY DRIVEN CONVECTION WILL PERSIST. HOWEVER...WITH MOISTURE MAINLY MID-LEVEL GFS FORECAST SOUNDINGS V-SHAPED...NOT ANTICIPATING MUCH WETTING RAINFALL ESPECIALLY FOR THE VALLEYS. MANY AREAS WILL STAY DRY THROUGH THE PERIOD. TEMPS WILL CONTINUE ABOVE NORMAL. && .AVIATION...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS...MAINLY OVER THE MOUNTAINS...WILL DEVELOP THIS AFTERNOON AND DIMINISH LATER THIS EVENING. GUSTY OUTFLOW WINDS UP TO 40 MPH POSSIBLE NEAR ANY STORMS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. MPM/JAD
Hazardous weather outlook, May 13, 3:47 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 347 AM MDT SUN MAY 13 2007 COZ001>014-017>023-UTZ022>025-027>029-141030- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 347 AM MDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED OVER THE VALLEYS WITH SCATTERED SHOWER AND THUNDERSTORMS OVER THE MOUNTAINS THROUGH THIS EVENING. OCCASIONAL LIGHTNING...GUSTY WINDS TO AROUND 45 MPH...AND SMALL HAIL WILL ACCOMPANY SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE MOUNTAINS. THUNDERSTORMS MAY PRODUCE GUSTY AND ERRATIC OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. CUOCO
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:05 PM MDT | Severe Thunderstorm Warning | GJT | Montezuma | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.